MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC CAPTURA MINI BIOPSY FORCEPS W/O SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

WILSON-COOK MEDICAL INC CAPTURA MINI BIOPSY FORCEPS W/O SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G53006
Medical Device Problem Codes Nonstandard Device (1420); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
During an unknown endoscopic procedure, the physician used a cook captura mini biopsy forceps w/o spike.It was reported that the physician was using the forceps to obtain a biopsy when he noticed the end of the device disconnected to the catheter.The forceps was removed from patient and replaced with a new one.No body was injured and no other issues.There was no reportable information at this time.The device was returned on (b)(6)2023, and our initial qe evaluation shows the drive wire is broken on one of the jaws and the cups remain open and are unable to be closed [subject of report].A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Also returned was an expired, empty dbf-1.8-s pouch with lot w3124399.Our laboratory evaluation of the product said to be involved confirmed the report based on the condition of the returned device.The device was returned in a 3 coil position.During a visual examination, it could be seen that one of the link wires was sticking out the side of the forceps.There was a reddish brown substance present the length of the catheter and on the forceps.The forceps would not open or close with handle manipulation, but rather reopened slowly when the handle was released.Under magnification, the forceps was examined and it was noted that the link wire was broken on one side and protruding outward and a reddish brown substance present on the distal tip.Also under magnification, it can be seen that the cups do not mesh together fully and the holes on the cups of the forceps are offset slightly, meaning the cups are misaligned from side to side.A function test was not possible, due to the condition of the device.The device was returned to the supplier for further evaluation and the following was provided, the device was received with the handle spool in the fully retracted position.A single strand link wire was observed protruding from the inner jaw assembly.Various regions of orange discoloration were observed toward the distal portion of the pebax coating.The device would not be actuated in either the u-bend or 3-coil configurations.The spool was seized in its most proximal, fully retracted position and could not be advanced forward using normal actuating force.The device was not evaluated in the scope, due to its non-functional state.The coil cable was cut approximately 6 inches from the distal tip.The pivot pin was then removed from the inner jaw assembly in order to examine the wire links.Once the pivot pin was removed and the jaw assembly was pulled out of the coil cable, it was noted that one of the link wires was fully detached at the solder joint.Under close examination of the solder joint, a small nick was visible in the remaining attached link wire.It was determined that the cause of the breakage was a result of the solder joint green wheeling process.Additional notes: operators are instructed to use caution in order to not green wheel link wires in the solder joint green wheeling instructions.Solder joint integrity is verified with a simulated load test prior to fqc inspection.The device history records were reviewed.They were all manufactured august 2022.There were no relevant defects noted in the manufacturing/fqc checklists.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following, "one of the link wires was fully detached at the solder joint and the other link wire contained a nick.It was determined that the cause of the breakage was a result of the solder joint green wheeling process.The root cause was determined to be human error.Operators will be advised of the complaint and retrained." prior to distribution, all captura biopsy forceps are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA MINI BIOPSY FORCEPS W/O SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key17108868
Report Number1037905-2023-00294
Device Sequence Number6244168
Product Code PTS
UDI-Device Identifier00827002530065
UDI-Public(01)00827002530065(17)250927(10)W4640461
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2025
Device Model NumberG53006
Device Catalogue NumberDBF-1.8-160-S
Device Lot NumberW4640461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2023
Initial Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE - UNKNOWN MAKE OR MODEL
Patient SexUnknown